Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 9, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 9, 2008, 1:36 PM CDT. It took effect at Apr 10, 2008, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 1:36 PM CDT (18:36 UTC)
- In effect from
- Apr 10, 2008, 9:00 AM CDT
- Expired
- Apr 10, 2008, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 091836 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1236 PM MDT WED APR 9 2008 ...WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY AND AGAIN ON THURSDAY... .AN UPPER LEVEL DISTURBANCE MOVING INTO THE AREA AND A SURFACE TROUGH DEVELOPING OVER EASTERN NEW MEXICO WILL BRING STRONG WINDS WITH AREAS OF BLOWING DUST TO SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED FROM THE NEW MEXICO BOOTHEEL EASTWARD INTO HUDSPETH AND SOUTHERN OTERO COUNTIES THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE ON EASTERN SLOPES OF AREA MOUNTAINS. THESE WINDS WILL CAUSE BLOWING DUST AND SAND WITH VISIBILITIES DROPPING TO LESS THAN HALF A MILE IN MANY AREAS...CREATING HAZARDOUS TRAVEL CONDITIONS. WESTERLY WINDS WILL INCREASE AGAIN LATE THURSDAY MORNING WITH STRONG WINDS AROUND 30 MPH AND GUSTS NEAR 40 MPH CONTINUING THURSDAY AFTERNOON AND EVENING. VISIBILITIES WILL DECREASE TO UNDER A MILE IN BLOWING DUST OVER ISOLATED LOCATIONS ON THURSDAY. NMZ024-030>032-TXZ055-056-100300- /O.NEW.KEPZ.WI.Y.0009.080410T1500Z-080411T0200Z/ /O.CON.KEPZ.DU.Y.0004.080409T1900Z-080410T0300Z/ /O.CON.KEPZ.WI.Y.0008.080409T1900Z-080410T0300Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...LORDSBURG...DEMING... LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1236 PM MDT WED APR 9 2008 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR FROM THE NEW MEXICO BOOTHEEL TO SOUTHERN OTERO COUNTY AND HUDSPETH COUNTY IN FAR WEST TEXAS THIS AFTERNOON AND EVENING. HIGHER GUSTS ARE LIKELY THROUGH PASSES AND OVER EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST WILL REDUCE VISIBILITY OVER MUCH OF THE AREA...WITH VISIBILITY IN SOME LOCATIONS DROPPING TO LESS THAN HALF A MILE. IN ADDITION TODAYS STRONG WINDS AND VERY DRY CONDITIONS HAVE CREATED ELEVATED FIRE DANGER CONDITIONS. EXTREME CAUTION IS URGED IN OUTDOOR ACTIVITIES. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITY. TRAVELERS ARE URGED TO USE CAUTION...ESPECIALLY ALONG I-10 BETWEEN EL PASO AND LAS CRUCES...AND FROM THE DEMING AREA TO THE ARIZONA STATE LINE. ON THURSDAY WESTERLY WINDS WILL INCREASE DURING THE LATE MORNING WITH STRONG WINDS AROUND 30 MPH AND GUSTS TO 40 MPH CONTINUING THROUGH THE AFTERNOON AND EARLY EVENING. VISIBILITIES MAY FALL TO UNDER A MILE IN BLOWING DUST OVER A FEW LOCATIONS ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 30 MPH ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ022-023-025-100300- /O.NEW.KEPZ.WI.Y.0009.080410T1500Z-080411T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... MESCALERO...CLOUDCROFT...TIMBERON 1236 PM MDT WED APR 9 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE REGION RESULTING IN INCREASING WESTERLY WINDS. WIND SPEEDS WILL BE AROUND 30 MPH WITH GUSTS TO 40 MPH FROM LATE MORNING THROUGH THE AFTERNOON AND EARLY EVENING ON THURSDAY WITH HIGHER GUSTS ON MOUNTAIN PASSES. DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING SAND AND DUST MAY ALSO REDUCE VISIBILITIES OVER ISOLATED LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
3 follow-up statements
000 WWUS74 KEPZ 100350 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 950 PM MDT WED APR 9 2008 ...WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS AGAIN ON THURSDAY... .AN UPPER LEVEL TROUGH WHICH BROUGHT STRONG WINDS TO THE AREA EARLIER TODAY WILL MOVE OVER EASTERN NEW MEXICO THURSDAY AND ALLOW STRONG WINDS TO REDEVELOP. WINDS OF 25 TO 35 MPH ARE EXPECTED BY LATE THURSDAY MORNING AND THEN DISSIPATE BY EARLY THURSDAY EVENING AS THE UPPER TROUGH MOVES OVER THE CENTRAL PLAINS. NMZ022>025-030>032-TXZ055-056-101300- /O.CON.KEPZ.WI.Y.0009.080410T1500Z-080411T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 950 PM MDT WED APR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY... WEST WINDS WILL INCREASE THURSDAY MORNING TO AROUND 25 TO 35 MPH WITH GUSTS TO 45 MPH...AND LAST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. A FEW AREAS OF BLOWING DUST ARE POSSIBLE BUT ARE NOT EXPECTED TO REDUCE VISIBILITIES BELOW ONE MILE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 30 MPH ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
000 WWUS74 KEPZ 101116 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 516 AM MDT THU APR 10 2008 ...WINDY CONDITIONS AGAIN TODAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .THE UPPER TROUGH AND SURFACE LOW THAT BROUGHT STRONG WINDS AND DUST TO THE REGION YESTERDAY REMAINS IN PLACE OVER THE AREA TODAY. WINDS WILL STRENGTHEN EARLY TODAY AND CONTINUE INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED TO OCURR DURING THE EARLY AND MID AFTERNOON HOURS. COOLER TEMPERATURES TODAY WILL REDUCE THE AMOUNT OF BLOWING DUST...BUT ISOLATED AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST ARE STILL EXPECTED. WINDS OVER 30 MPH WITH GUSTS APPROACHING 50 MPH ARE ANTICIPATED. WINDS WILL DIMINSH THIS EVENING AS THE UPPER TROUGH AND SURFACE LOW SHIFT EAST AWAY FROM THE AREA. NMZ022-023-030-102215- /O.EXT.KEPZ.WI.Y.0009.080410T1400Z-080410T2300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG 516 AM MDT THU APR 10 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. WEST WINDS WILL INCREASE BY MID MORNING TO AROUND 25 TO 35 MPH WITH GUSTS TO 40 MPH...AND LAST INTO THE LATE AFTERNOON HOURS BEFORE DIMINISHING. A FEW AREAS OF BLOWING DUST ARE POSSIBLE BUT ARE NOT EXPECTED TO REDUCE VISIBILITIES BELOW ONE MILE EXCEPT IN THE VICINITY OF PLOWED FIELDS AND BARE GROUND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 30 MPH ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ024-025-031-032-TXZ055-056-102215- /O.EXT.KEPZ.WI.Y.0009.080410T1400Z-080411T0100Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 516 AM MDT THU APR 10 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MDT THIS EVENING. WEST WINDS WILL INCREASE EARLY IN THE MORNING MORNING TO 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH...AND LAST INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. AREAS OF BLOWING DUST ARE POSSIBLE BUT ARE NOT EXPECTED TO REDUCE VISIBILITIES BELOW ONE MILE EXCEPT IN THE VICINITY OF PLOWED FIELDS AND BARE GROUND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 30 MPH ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRD
000 WWUS74 KEPZ 102001 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 201 PM MDT THU APR 10 2008 ...WINDY CONDITIONS AGAIN TODAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL TROUGH ACROSS THE SOUTHERN ROCKY MOUNTAINS WILL COMBINE WITH A SURFACE LOW OVER THE SOUTHERN PLAINS TO BRING STRONG WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. WEST WINDS WILL BE AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE AREA. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS CAUSING DANGEROUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 10 FROM NEAR LAS CRUCES TO DEMING. WINDS WILL DIMINISH THIS EVENING AS THE UPPER TROUGH AND SURFACE LOW SHIFT EAST AWAY FROM THE AREA. NMZ022-023-030-102300- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-080410T2300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG 201 PM MDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. WEST WINDS WILL BE AROUND 30 MPH WITH GUSTS NEAR 40 MPH THIS AFTERNOON WITH WINDS DECREASING BY THIS EVENING. A FEW AREAS OF BLOWING DUST ARE POSSIBLE BUT ARE NOT EXPECTED TO REDUCE VISIBILITIES BELOW ONE MILE EXCEPT IN THE VICINITY OF PLOWED FIELDS AND BARE GROUND. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 30 MPH ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ024-025-031-032-TXZ055-056-110100- /O.CON.KEPZ.WI.Y.0009.000000T0000Z-080411T0100Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA... DELL CITY 201 PM MDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. AN UPPER LEVEL TROUGH ACROSS THE SOUTHERN ROCKY MOUNTAINS WILL COMBINE WITH A SURFACE LOW OVER THE SOUTHERN PLAINS TO BRING STRONG WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EARLY THIS EVENING. WEST WINDS WILL BE AROUND 30 MPH WITH GUSTS NEAR 50 MPH ACROSS THE AREA. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS CAUSING DANGEROUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 10 FROM NEAR LAS CRUCES TO DEMING. WINDS WILL DIMINISH THIS EVENING AS THE UPPER TROUGH AND SURFACE LOW SHIFT EAST AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 30 MPH ARE EXPECTED. THESE WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 4:11 AM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, Apr 9, 4:11 AM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
311 AM MDT WED APR 9 2008
.SYNOPSIS...
A STRONG SPRING TIME DISTURBANCE WILL MOVE INTO THE REGION TODAY.
THIS UPPER TROUGH WILL PRODUCE VERY STRONG WINDS AND BLOWING DUST
ACROSS THE REGION THIS AFTERNOON. THESE STRONG WINDS WILL CREATE
A NUMBER OF PUBLIC CONCERNS INCLUDING DANGEROUS DRIVING CONDITIONS
AND HEIGHTENED FIRE DANGER CONDITIONS. A WIND ADVISORY...A BLOWING
DUST ADVISORY...AND A FIRE WEATHER WARNING HAVE ALL BEEN POSTED
FOR THE ENTIRE AREA THIS AFTERNOON. A FEW ISOLATED LIGHT SHOWERS
ARE POSSIBLE TONIGHT. WINDS WILL REMAIN BREEZY TO WIND OVERNIGHT
AND THURSDAY. TWO COLD FRONTS WILL PUSH INTO THE AREA...ONE
TONIGHT AND A SECOND FRIDAY NIGHT. TEMPERATURES WILL BE COOLER
BOTH THURSDAY AND FRIDAY. FOR THE WEEKEND HIGH PRESSURE WILL
BUILD OVER THE SOUTHWEST U.S. THIS WILL KEEP OUR AREA DRY...WARM
TEMPERATURES AND KEEP WINDS LIGHTER.
&&
.DISCUSSION...
LOTS TO TALK ABOUT IN THE SHORT TERM. THE SHORT VERSION IS THAT
TODAY WILL BE WINDY...PROBABLY DUSTY...AND WILDFIRE IS A LARGE
CONCERN.
A SHARP UPPER LEVEL TROUGH IS MOVING OUT OF THE GREAT BASIN AND
CROSSING INTO AZ THIS MORNING. THE TROUGH AXIS WILL BE IN THE
WESTERN CWFA EARLY THIS EVENING. THIS TROUGH WILL INDUCE AND
ENHANCE A DEEP SURFACE LOW TO OUR EAST. PRESSURE GRADIENTS WILL
TIGHTEN AT ALL LEVELS. DEEP MIXING OF AT LEAST 10KFT OFF THE
SURFACE SHOULD MIX 50KT 50KT AT H7 DOWN TO NEAR SURFACE. THUS 50
MPH GUST LOOK REASONABLE LATE THIS AFTERNOON LEE OF AREA MOUNTAINS
AND THROUGH PASSES. SUSTAINED WINDS LOOK TO BE JUST AT OR ABOVE
ADVISORY CRITERIA OF 30 MPH. DUE TO WARM TEMPS...DEEP VERTICAL
MIXING...AND DRY CONDITIONS EXPECT SOME BLOWING DUST. WILL KEEP
THE DUST ADVISORY FLYING. A RED FLAG WARNING IS ALSO IN EFFECT FOR
EXTREME FIRE DANGER.
TONIGHT A PACIFIC COLD FRONT WILL PASS. THE NAM MODEL IS BULLISH
SO TO SPEAK ON PCPN IN THE N AND W CWFA TONIGHT. HAVE PLACED A FEW
MINIMAL POPS AND SLIGHT CHANCE WORDING. MOST OF THE AREA EXPECTED
TO STAY DRY...MAYBE A SPRINKLE OVER LOWLANDS...BUT NO MEASURABLE
PCPN EXPECTED. WINDS ARE EXPECTED TO REMAIN AT LEAST BREEZY
OVERNIGHT MOST AREAS...ESP. EAST SLOPES ADJACENT TO N/S RIDGES
(I.E EL PASO). THURSDAY WILL AGAIN BE WINDY AS THE TROUGH/LOW
COMBO WILL BE SLOW TO EXIT. CONTINUED DRY CONDITIONS WILL KEEP
FIRE CONCERNS HIGH. TEMPS WILL BE COOLER BY 5 DEGREES ON AVE.
FRIDAY WINDS WILL SUBSIDE AS SURFACE PRESSURE GRADIENTS BECOME
UNFAVORABLE AND THE SLOWLY EXITING TROUGH ALLOWS RELAXED GRADIENTS
ALOFT. NORTHWEST LOW LEVEL FLOW WILL KEEP TEMPS COOLER THAN OF
LATE AND NEAR NORMAL. FRIDAY NIGHT ANOTHER COLD FRONT IS EXPECTED
TO PUSH IN FROM THE NORTH. BRIEF BREEZY CONDITIONS COULD RESULT
OVERNIGHT INTO SATURDAY MORNING. LIGHTER NE TO E WINDS BEHIND THE
FRONT ON SATURDAY WILL KEEP TEMPS AT OR A COUPLE DEGREES COOLER
THAN FRIDAY TEMPS.
FOR THE REST OF FORECAST PERIOD A STRONG RIDGE OF HIGH PRESSURE
BUILDS OVER THE SOUTHWEST U.S. AND EASES OVER OUR CWFA. THIS WILL
ALLOW A WARMUP TO MUCH ABOVE NORMAL...CONTINUED DRY CONDITIONS...
AND LIGHTER WINDS. LATEST GFS MODELS INDICATE SOME MOISTURE
CREEPING IN FROM THE SOUTH ON TUESDAY. WELL WATCH THAT.
&&
.AVIATION...VALID 09/12Z - 10/12Z
WINDS WILL INCREASE LATE THIS MORNING. WEST WINDS 22 TO 32 KTS
WITH OCCASIONAL GUSTS AROUND 45 KTS THROUGH AROUND 03Z FOR MOST OF
THE AREA...BUT EAST SLOPES WILL REMAIN STRONG AND GUSTY THROUGH
FRIDAY MORNING. MAINLY VFR CONDITIONS EXPECTED...BUT MVFR
POSSIBLE...WITH OCCASIONAL IFR NOT OUT OF THE QUESTION IN BLOWING
DUST DURING THE AFTERNOON HOURS TODAY. MECHANICAL TURBULENCE
DOWNWIND OF AREA MOUNTAINS TOMORROW AFTERNOON THROUGH TOMORROW
NIGHT. A FEW LIGHT SHOWERS POSSIBLE TONIGHT GENERALLY WEST AND
NORTH OF LINES THROUGH DMN.
&&
.FIRE WEATHER...
A SHARP UPPER LEVEL TROUGH MOVING IN FROM THE WEST ACCOMPANIED
BY A DEEPENING SURFACE LOW TO OUR EAST WILL GENERATE STRONG WINDS
ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON AND
EVENING. SUSTAINED WEST TO SOUTHWEST WINDS FROM 25 TO 35 MPH WITH
GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS SYSTEM. CONTINUED LOW
RELATIVE HUMIDITY AND FIRE DANGER RATINGS FROM VERY HIGH TO
EXTREME ARE EXPECTED AS WELL. RED FLAG WARNING WILL BE IN EFFECT
FOR ALL FIRE WEATHER ZONE THIS AFTERNOON AND EVENING. ALTHOUGH
NOT QUITE AS STRONG...BREEZY TO WINDY CONDITIONS WILL PERSIST INTO
THURSDAY...WITH CRITICAL FIRE WEATHER CONDITIONS LOOKING POSSIBLE
AGAIN. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL ZONES IN THE
FORECAST AREA WITH THE EXCEPTION OF ZONE 110 - THE GILA MOUNTAIN
ZONE. TWO COOL FRONTS WILL PASS THROUGH THE AREA...ONE TONIGHT
FROM THE WEST... A SECOND FRIDAY FROM THE NORTH. WINDS WILL TURN
FROM SW TO W TONIGHT AND FROM NW TO NE FRIDAY NIGHT. COOLER
TEMPERATURES WILL RESULT FOR THURSDAY THROUGH SATURDAY. THE UPPER
LEVEL TROUGH FINALLY PUSHES OUT OF THE AREA BY FRIDAY BRINGING A
DECREASE IN WINDS. FOR THIS UPCOMING WEEKEND A STRONG HIGH
PRESSURE RIDGE WILL BUILD OVER THE REGION. THIS WILL ALLOW WINDS
TO STAY LIGHT TO MODERATE...BUT TEMPERATURES WILL WARM TO ABOVE
NORMAL AND THE AIRMASS WILL DRY FURTHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 79 51 72 47 75 / 0 0 0 0 0
SIERRA BLANCA TX 81 48 72 44 75 / 0 0 0 0 0
LAS CRUCES 78 49 72 43 75 / 0 10 0 0 0
ALAMOGORDO 78 45 70 40 73 / 0 10 0 0 0
CLOUDCROFT 54 31 47 27 50 / 0 10 10 0 0
TRUTH OR CONSEQUENCES 72 46 68 38 71 / 0 10 0 0 0
SILVER CITY 66 38 60 35 63 / 10 20 0 0 0
DEMING 77 47 70 42 73 / 0 10 0 0 0
LORDSBURG 76 47 69 41 72 / 0 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ111>113.
BLOWING DUST ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR NMZ024-030>032.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR NMZ024-030>032.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
BLOWING DUST ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR TXZ055-056.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR TXZ055-056.
&&
14 / BIRDHazardous weather outlook, Apr 9, 7:00 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MDT WED APR 9 2008 NMZ022>025-030>032-TXZ055-056-101230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY...A BLOWING DUST ADVISORY...AND A RED FLAG WARNING ARE ALL IN EFFECT FOR THIS AFTERNOON AND EVENING. A WINDY TO VERY WINDY DAY IS EXPECTED ACROSS THE REGION TODAY AS A SHARP UPPER LEVEL TROUGH APPROACHES FROM THE WEST. A DEEP SURFACE LOW WILL FORM TO OUR EAST PRODUCING STRONG PRESSURE GRADIENTS AND INCREASED SURFACE WINDS. AFTERNOON HEATING WILL HELP TO MIX DOWN STRONG WINDS ALOFT AND PRODUCE HIGHER GUSTS. SOUTHWEST TO WEST WINDS OF 25-35 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED. DRY SOILS AND VERTICAL MIXING WILL HELP TO LIFT BLOWING DUST AND CREATE REDUCED VISIBILITIES. WIDESPREAD VISIBILITIES BELOW 5 MILES WITH LOCAL VISIBILITIES UNDER ONE MILE ARE LIKELY. DUE TO LACKING PRECIPITATION THUS FAR THIS YEAR AND VERY LOW RELATIVE HUMIDITY AREA GRASSES AND BRUSH ARE DRY. WILDFIRE DANGER WILL BE EXTREME TODAY. TONIGHT A PACIFIC COLD FRONT WILL PUSH INTO THE AREA. A SLIGHT CHANCE FOR VERY ISOLATED LIGHT RAIN SHOWERS EXISTS OVER THE WESTERN AND NORTHERN PORTION OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS WILL CONTINUE ACROSS THE REGION THROUGH THURSDAY AFTERNOON. A SECOND COLD FRONT WILL PUSH IN FROM THE NORTH FRIDAY NIGHT. COOLER TEMPERATURES ARE EXPECTED THURSDAY THROUGH SATURDAY. HIGH PRESSURE ALOFT BUILDS OVER THE AREA LATE IN THE WEEKEND. WARMER TEMPERATURES...CONTINUED DRY CONDITIONS...AND LIGHTER WINDS WILL RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:12 PM CDT | Red Flag Warning | EPZ | El Paso, Hudspeth | 29 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.